Abstract:
The approximation of concrete function classes is the most common subject in the theory of approximations of functions. An important particular case of this is the problem of the Chebyshev centre and radius. As it turns out, this problem is not only a special case of the Kolmogorov width problem, but it is also related in a mysterious way to other important characteristics and results in the theory of functions and other more general branches of analysis and geometry. The aim of the present study is to give a survey of the current state of this problem and to discuss its possible applications.
Bibliography: 169 titles.
Keywords:
Chebyshev centre, Chebyshev-centre map, Chebyshev net, Chebyshev point, Jung constant, fixed point theorem, normal structure coefficient.
This research was carried out with the support of the Russian Foundation for Basic Research (grant no. 19-01-00332)
and the Programme for State Support of Leading Scientific Schools of the President of the Russian Federation
(project no. НШ 6222.2018.1).
Teena Thomas, “On property-(P1)(P1) and semi-continuity properties of restricted Chebyshev-center maps in ℓ∞ℓ∞-direct sums”, J Anal, 32:2 (2024), 681
Evgeniǐ Vitalievich Nikitenko, Yuriǐ Gennadievich Nikonorov, “The Extreme Polygons for the Self Chebyshev Radius of the Boundary”, SScMath, 60:4 (2024), 193
O. S. Malysheva, “Estimates of modified (Eucledean) Gromov–Hausdorff distance”, Moscow University Mathematics Bulletin, 79:4 (2024), 201–205
Žiga Virk, “Contractibility of the Rips complexes of Integer lattices via local domination”, Trans. Amer. Math. Soc., 2024
I. Ftouhi, E. Zuazua, “Optimal design of sensors via geometric criteria”, J. Geom. Anal., 33:8 (2023), 253
I. G. Tsar'kov, “Estimates of the Chebyshev radius in terms of the MAX-metric function and the MAX-projection operator”, Russ. J. Math. Phys., 30:1 (2023), 128
G. G. Braichev, B. N. Khabibullin, V. B. Sherstyukov, “Sylvester problem, coverings by shifts, and uniqueness theorems for entire functions”, Ufa Math. J., 15:4 (2023), 31–41
F. E. Levis, C. V. Ridolfi, L. Zabala, “Strong uniqueness and alternation theorems for relative Chebyshev centers”, Journal of Approximation Theory, 293 (2023), 105917
S. Daptari, T. Paul, “On property-(R1)(R1) and relative Chebyshev centres in Banach spaces”, Numer. Funct. Anal. Optim., 43:4 (2022), 486–495
G. Z. Chelidze, A. N. Danelia, M. Z. Suladze, “On the Chebyshev Center and the Nonemptiness of the Intersection of Nested Sets”, Math. Notes, 111:3 (2022), 478–483
M. V. Balashov, “Covering a Set by a Convex Compactum: Error Estimates and Computation”, Math. Notes, 112:3 (2022), 349–359
I. G. Tsar'kov, “Uniformly and locally convex asymmetric spaces”, Sb. Math., 213:10 (2022), 1444–1469
A. R. Alimov, “Monotone path-connectedness of strict suns”, Lobachevskii J. Math., 43:3 (2022), 519–527
I. G. Tsar'kov, “Properties of monotone path-connected sets”, Izv. Math., 85:2 (2021), 306–331
I. G. Tsar'kov, “Properties of Monotone Connected Sets”, Math. Notes, 109:5 (2021), 819–827
V. Balestro, H. Martini, Yu. Nikonorov, Yu. Nikonorova, “Extremal problems for convex curves with a given self Chebyshev radius”, Result. Math., 76:2 (2021), 87, 13 pp.
A. R. Alimov, “Solarity of Chebyshev sets in dual spaces and uniquely remotal sets”, Lobachevskii J. Math., 42:4 (2021), 785–790
E. V. Shchepin, “On the Sierpiński–Knopp curve”, Russian Math. Surveys, 75:2 (2020), 377–379
P. D. Lebedev, A. A. Uspenskii, V. N. Ushakov, “Algoritmy minimizatsii khausdorfova otkloneniya vypuklogo kompakta ot nabora podvizhnykh vypuklykh mnogougolnikov”, Chelyab. fiz.-matem. zhurn., 5:2 (2020), 218–232